Results 1 to 3 of 3

Thread: Solodyn and Hyperpigmentation

  1. #1
    Member
    Join Date
    Nov 2008
    Location
    Ft. Lauderdale, Florida
    Posts
    32

    Default Solodyn and Hyperpigmentation

    Hello,

    7 weeks ago I had my 3rd IPL and Vbeam laser procedure, along with a silk peel. About a week after my 3rd IPL I had a moderate acne break out with 2 cysts and inflamed pimples so my dermatologist put me on Solodyn for 12 days to clear me up. Within 10 days I was cleared up and was back to my usual but occasional mild, small non-inflamed breakouts that are usually hormonal during that time of month. I liked how the Solodyn made my oily skin much less oily so my dr said I could stay on the Solodyn for up to 2 - 3 months if I wanted to and then go off of it. I also read that Solodyn can help with facial redness and I had 3 IPLs to remove broken capillaries and facial redness so I thought being on the Solodyn might even help more.

    The dr used the Vbeam laser in some spots on my face. She used it near my nose and it left 2 small, round slightly pressed in circles that were light pink and starting to fade. But then this area became pigmented. I was upset and puzzled why this happened and talked to a different doctor about it. When I told him that I was on Solodyn he said that sometimes Solodyn can cause hyperpigmentation and to stop taking this now. He said he can give me a bleaching cream to fade the pigment and that it should go away in a few months. Here is a picture of the pigmented mark I am referring to.

    Have any of you taken Solodyn for Rosacea and if you have, have you experienced hyperpigmentation? Is hyperpigmentation from an anti-biotic like Solodyn treatable in that time and a bleaching agent will take it away? I have never had hyperigmentation before in my life.

    Also, I was on Solodyn for 5 1/2 weeks 45 mg. Is this long enough for Solodyn to cause problems or other side effects down the road? Or was I NOT on it long enough for it to cause future problems? The dr said it will take a few weeks for the Solodyn to get out of my system. I wish I didn't stay on this because then I would probably NOT have this pigmented mark!

    Thanks for any advice and info regarding Solodyn. And please no scary stories.

  2. #2
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Hi Webbie,

    Hyperpigmentation is a possible side effect of tetracycline drugs in susceptible individuals and can occur in areas where there has been an injury or trauma like laser/IPL so that is probably what happened.

    http://www.drugs.com/pro/solodyn.html

    I have had 8 VBeams and was on Solodyn myself for a few of them but I never experienced this side effect. But I would say not to panic and hopefully it will fade over time and I would also recommend not taking any more of the tetracycline drugs in the future since you are predisposed to this effect.

    I was searching to see if this effect will fade away but am unable to find that info. I would suggest calling your pharmacist to see what they know about this.

    Since your doctor said it was safe to use the bleaching cream and that the pigment will go away in time that is very hopeful but I would get a second opinion about using the bleaching cream. I am always hesitant to use anything new on my face especially something that has the description bleach in its title.

    Hang in there

    Best wishes,
    Melissa

  3. #3
    Senior Member Mistica's Avatar
    Join Date
    Nov 2007
    Posts
    2,057

    Default

    Having suffered from hyperpigmentation and melasma for many years, and having used several 'bleaching' agents, I can assure you, they are all irritating to some degree.
    These agents don't actually bleach the skin, but rather suppress pigment formation.
    Your choices are most likely going to be hydroquinone at around 4 %, or kojic acid at around a similar percentage. The latter is slightly more irritating, but probably safer ( I believe).

    Surface hyperpigmentation is must easier to resolve than melasma.
    For a long period of time I used 'pHaze 13 pigment gel' from 'physicians choice'. I stopped using it when they added azelaic acid as this ingredient does not agree with my skin. I believe that the old formula is available again. However, azelaic acid has been shown to be benefical in fading some types of hyperpigmentation, so even the formula including this gives you another option.
    Physicians choice products are probably a lot cheaper than anything your doc can prescribe, which is another bonus.

    Nucelle ( mandelic acid) is another option. I am not sure, but I seem to recall someone on here getting samples from her derm. Samples would be enough to treat your small area.
    Previous Numerous IPL.
    Supplements: Niacinamide, Vit K2, low D3, Moderate Dose Vit C, Iodine, Taurine, Magnesium. Very low dose B's. Low dose zinc (to correct deficiency).
    Skin Care: No Cleanser, ZZ cream mixed with Niacinamide gel 4% and LMW HA.

    Treating for gut dysbiosis under specialist care. (This is helping).
    Previous GAPS diet. Testing tolerance of resistant starch.
    Fermented Foods. 2 to 3 days per week, Intermittent fasting -16-18 hours.

Similar Threads

  1. Solodyn as Needed
    By sgaissert in forum Prescription medications
    Replies: 3
    Last Post: 16th July 2012, 10:06 PM
  2. Oral solodyn reaction?
    By Jasmine 215 in forum Prescription medications
    Replies: 2
    Last Post: 11th April 2010, 06:42 AM
  3. Solodyn (Extended Release) Inquiry
    By rosaceastriken in forum Prescription medications
    Replies: 0
    Last Post: 25th December 2009, 04:50 PM
  4. Solodyn-causes dryness and flushing??
    By fluxgrrl in forum Prescription medications
    Replies: 0
    Last Post: 8th October 2009, 11:27 PM
  5. Solodyn
    By oklady in forum Topical and oral products (non-prescription)
    Replies: 4
    Last Post: 18th December 2008, 04:51 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •